Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Sep 13, 2012, 9:51 PM CDT. It was in force for 11 min.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 9:51 PM CDT (02:51 UTC)
- Expired
- Sep 13, 2012, 10:02 PM CDT
- In force
- 11 min
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS74 KLIX 140251 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 951 PM CDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 7 AM CDT FRIDAY... .STRONG EASTERLY WINDS IN EXCESS OF 20 KNOTS HAVE DEVELOP OVER THE OUTER COASTAL WATERS THIS EVENING. THESE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DROPPING BACK BELOW 20 KNOTS LATE FRIDAY MORNING. VERY ROUGH BOATING CONDITIONS CAN BE EXPECTED OVER THE OUTER WATERS DUE TO THESE WINDS. GMZ570-572-141100- /O.NEW.KLIX.SC.Y.0039.120914T0251Z-120914T1200Z/ COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 951 PM CDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS...EAST WINDS OF 20 TO 25 KNOTS THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
1 follow-up statement
815 WHUS74 KLIX 140302 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1002 PM CDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 7 AM CDT FRIDAY... .STRONG EASTERLY WINDS IN EXCESS OF 20 KNOTS HAVE DEVELOP OVER THE OUTER COASTAL WATERS THIS EVENING. THESE STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DROPPING BACK BELOW 20 KNOTS LATE FRIDAY MORNING. VERY ROUGH BOATING CONDITIONS CAN BE EXPECTED OVER THE OUTER WATERS DUE TO THESE WINDS. GMZ570-572-140415- /O.CAN.KLIX.SC.Y.0039.000000T0000Z-120914T1200Z/ COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- 1002 PM CDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY WAS ERRONEOUSLY ISSUED. SORRY FOR THE CONFUSION. $$ GMZ575-577-141115- /O.NEW.KLIX.SC.Y.0040.120914T0302Z-120914T1200Z/ COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1002 PM CDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS...EAST WINDS OF 20 TO 25 KNOTS THROUGH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 32
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:48 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 13, 3:48 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT THU SEP 13 2012
.SHORT TERM...ISLTD TO WIDELY SCT SHRA/TSRA ARE OCCURRING THIS AFTN
WITH HEAVY RAINFALL ASSOCIATED WITH A FEW OF THESE. RADAR ESTIMATED
JUST UNDER 4 INCHES SE OF DESTREHAN EARLIER. OTHER THAN THAT IT WAS
A WARM AND HUMID DAY ACROSS THE REGION WITH TEMPS MAINLY IN THE
MID/UPPER 80S BUT HEAT INDICIES IN THE LOWER TO MID 90S.
TONIGHT THROUGH SAT NIGHT...SHOULD BE FAIRLY QUIET. NO MAJOR CHANGES
AS BROAD HIGH PRESSURE IN THE MID LVLS WILL CONTINUE TO DOMINATE
THROUGH THE FIRST HALF OF THE WEEKEND. IN FACT DRIER AIR IN THE MID
AND UPPER LVLS WILL ACTUALLY PUSH SOUTH INTO THE AREA TONIGHT AND
REMAIN OVER THE REGION THROUGH TOMORROW AND MUCH OF SAT. THIS WILL
KEEP THINGS DRIER THAN WHAT WE HAVE SEEN THE PAST FEW DAYS. THE
BIGGEST ISSUE WEATHER WISE IS THE PERSISTENT ERLY WINDS IN THE LL.
LATE LAST WEEK AND INTO THE WEEKEND THE GULF LOW THAT WAS ASSOCIATED
WITH ISAAC REMNANTS BROUGHT MODERATE TO STRONG ERLY WINDS AND THAT
PUSHED WATER BACK INTO THE TIDAL LAKES. EVEN THOUGH WINDS BACKED OFF
SOME LATE LAST WEEKEND/EARLY THIS WEEK THE WATER WAS UNABLE TO
LEAVE FAST ENOUGH AND MODERATE TO STRONG ERLY WINDS RETURNED QUICKLY
AS HIGH PRESSURE AT THE SFC SET UP OVER THE SERN CONUS AND MUCH OF
THE MID ATLANTIC STATES TRAPPING THE WATER. THIS ERLY FLOW NOT ONLY
HALTED THE WATER FROM LEAVING THE LAKE BUT STARTED PUSHING MORE
WATER BACK INTO THE LAKE ALONG WITH ERN FACING SHORES OF THE MS
DELTA AND THE MS COASTS. WATER LVLS CONTINUE TO REMAIN AROUND 1-2 FT
ABV NORMAL IN THESE AREAS AND WILL SO THROUGH THE NIGHT AND PROBABLY
TOMORROW. SOME OF THE GREATEST VALUES WE HAVE SEEN ARE AROUND
WAVELAND AND NEW CANAL ON THE SOUTHSHORE WHERE THE WATER IS ABOUT 2
FT ABV NORMAL THERE. THE COASTAL FLOOD ADV IN EFFECT HAS BEEN
EXTENDED THROUGH THE NIGHT AND WILL LIKELY NEED TO BE EXTENDED
AGAIN. OUTSIDE OF THE ADV AREA A BEACH HAZARD STATEMENT WAS ISSUED
FOR TIDES ABOUT A FOOT ABV NORMAL.
AS WE HEAD INTO SAT NIGHT THROUGH SUN NIGHT THE CUT OFF LOW OVER NM
WILL HAVE ALREADY OPENED UP AND SHOULD BE MOVING THROUGH THE SRN
PLAINS ENTERING THE LOWER MS VALLEY LATE SUN NIGHT. THIS WILL HELP
INDUCE WEAK CYCLOGENESIS OVER THE WRN GULF ALONG WITH INCREASING THE
MOISTURE OVER THE REGION AND SETTING THE STAGE FOR A WET BEGINNING
NEXT WEEK. /CAB/
.LONG TERM...MEDIUM RANGE MODELS CONTINUE TO COME INTO AGREEMENT
WITH THE L/W TROUGH DEVELOPING EARLY NEXT WEEK AND A COLD FRONT
MOVING THROUGH THE REGION. THE GFS IS STILL STRONGER WITH A COOLER
AND DRIER AIRMASS BEHIND THE FRONT BUT BOTH NOW SHOW RAIN CHANCES
DROPPING OFF CONSIDERABLY LATE TUE AND THROUGHN THE REMAINDER OF THE
WORK WEEK. NO CHANGES MADE TO THE EXTENDED FCST AND PREV LONG TERM
DISCUSSION HAS BEEN APPENDED. /CAB/
THE MODELS HAVE A BIT BETTER AGREEMENT WITH THE PATTERN ON MONDAY
INTO TUESDAY AS ADDITIONAL SHORTWAVE ENERGY MOVES SOUTHEAST FROM
THE UPPER PLAINS INTO THE MID MISSISSIPPI VALLEY. THIS DEEPER
MID/UPPER TROUGH FROM THE WESTERN GREAT LAKES TO THE MID
MISSISSIPPI AND TENNESSEE VALLEYS SHOULD HELP PUSH A COLD FRONT
INTO THE FORECAST AREA ON TUESDAY...AND POSSIBLY OFFSHORE ON
WEDNESDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN A
BIT HIGHER ON MONDAY INTO TUESDAY...THEN LOWER AS DRIER AIR MOVES
IN ON WEDNESDAY. THE ECMWF HAS A STRONGER FEED OF TROPICAL
MOISTURE FROM THE NORTHWEST GULF OF MEXICO INTO THE FRONTAL
BOUNDARY ON TUESDAY...SO THAT WILL HAVE TO BE WATCHED FOR HEAVY
RAINFALL POTENTIAL. /TD/
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS
THE FORECAST AREA. VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES
WITH THE EXCEPTION OF A BRIEF THUNDERSTORM THAT WOULD REDUCE
VISIBILITIES THIS AFTERNOON AND EARLY EVENING IF IT IMPACTS A
TERMINAL. CONVECTION SHOULD DIMINISH THIS EVENING AS THE SUN SETS
DECREASING THE INSTABILITY ACROSS THE FORECAST AREA. /MH/
&&
.MARINE...STRONG HIGH PRESSURE OVER THE SERN CONUS AND MID ATLANTIC
STATES HAS LED TO A TIGHT PRESSURE GRADIENT OVER THE NRN GULF AND
THUS MODERATE TO STRONG ERLY WINDS. IN THE TIDAL LAKES AND SOUNDS
WINDS OF 10-15 KTS ARE LIKELY BUT IN THE OUTER WATERS WINDS WILL
LIKELY RANGE FROM 15-20KTS WITH A FEW HIGHER GUSTS. THIS PERSISTENT
ERLY WINDS ARE ALSO LEADING TO HIGHER THAN NORMAL TIDES PROMPTING
THE ISSUANCE OF COASTAL ADVS AND BEACH HAZARD STATEMENTS. THE
GRADIENT SHOULD BEGIN TO REALLY WEAKEN TOMORROW NIGHT AND THROUGH
THE WEEKEND ALLOWING WINDS TO RELAX. A WEAK AREA OF LOW PRESSURE IS
THEN EXPECTED TO DEVELOP IN THE WRN GULF LATE THIS WEEKEND AND
SHOULD LEAD TO WINDS VEERING AROUND THE THE SE. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...HURRICANE ISAAC RECOVERY SUPPORT AND ABV NORMAL TIDES
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 88 64 90 / 10 10 10 10
BTR 69 91 67 92 / 20 10 10 10
ASD 68 89 67 90 / 10 10 10 20
MSY 73 88 72 89 / 20 10 10 20
GPT 70 87 70 88 / 10 10 10 10
PQL 66 89 66 89 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
ZONES: LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...AND UPPER ST. BERNARD.
GM...NONE.
MS...COASTAL FLOOD ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...NONE.
&&Hazardous weather outlook, Sep 13, 6:00 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT THU SEP 13 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-141530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 600 PM CDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT TIDES WILL RUN ONE TO TWO FEET ABOVE NORMAL ALONG THE GULF COAST AND PORTIONS OF THE TIDAL LAKES TONIGHT. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE GULF COAST FROM HANCOCK COUNTY TO THE EAST BANK OF PLAQUEMINES PARISH. HIGH TIDES IN THESE AREAS MAY IMPACT SOME SECONDARY ROADS IN MARSH AREAS OUTSIDE HURRICANE PROTECTION LEVEE SYSTEMS AT HIGH TIDE. A BEACH HAZARDS STATEMENT HAS BEEN ISSUED FOR THE REMAINING COASTAL AND LAKESHORE AREAS FOR ABOVE NORMAL TIDES. IN ADDITION...THERE IS AN ENHANCED RISK OF RIP CURRENTS ACROSS THE BARRIER ISLANDS OF MISSISSIPPI AND SOUTHEAST LOUISIANA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...PRIMARILY DURING THE EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY WITH SCATTERED THUNDERSTORMS SUNDAY THROUGH TUESDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...BUT A FEW STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. TIDES WILL RUN BETWEEN ONE AND TWO FEET ABOVE NORMAL FRIDAY... WHICH MAY IMPACT SOME SECONDARY ROADS IN MARSH AREAS OUTSIDE HURRICANE PROTECTION LEVEE SYSTEMS AT HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:02 PM CDT | Small Craft Advisory | LIX | 9 hr | |
| Sep 14, 2:34 PM CDT | Coastal Flood Warning | LIX | Saint James, Saint John the Baptist | 15 hr |
| Sep 14, 2:34 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint John the Baptist | 38 hr |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.